Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Local coordinates around limit cycles of partial differential equations

Author: Arnold Stokes
Journal: Proc. Amer. Math. Soc. 59 (1976), 225-231
MSC: Primary 35B10; Secondary 35K10
MathSciNet review: 0412569
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given an isolated periodic solution (limit cycle) $ p = p(x,t)$ of a parabolic differential equation in a variable $ u = u(x,t)$, local coordinates $ (s = s(t),\;w = w(x,t))$ are introduced so that $ w = 0,\;s = t + $ constant corresponds to $ u = p$, and the equations for $ s,\;w$ are of the form $ ds/dt = 1 + $ higher-order terms, and $ w$ satisfies the variational equation for $ p$ on a subspace of codimension one. It is indicated how the method applies to ordinary differential equations, as motivation, and to hyperbolic equations, as an obvious extension.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B10, 35K10

Retrieve articles in all journals with MSC: 35B10, 35K10

Additional Information

PII: S 0002-9939(1976)0412569-8
Article copyright: © Copyright 1976 American Mathematical Society